Aug 6, 2017
After taking my Arv medication every evening i feel very sleepy an hour after. Will this go away in future. I started Arv 3 months ago. Thanks. T. K
Response from Dr. Young
Hello and thanks for posting.
While mild side effects are not uncommon after starting HIV meds, most wane with time (typically within a month or two).
It would be very helpful to know exactly what medications you're taking, but it's probably safe to assume that one of your meds is efavirenz (sold as Sustiva, or coformulated in Atripla/Tribuss/Odimune). Efavirenz commonly makes people feel sleepy or causes sleep disruption- for this reason, it's recommended that it be taken before going to bed and if one is experiencing side effects, on an empty stomach.
Since you feel sleepy an hour after taking your medications, why not take them within an hour (or less) before going to sleep? This way, you'll be sleeping when the side effects occur, and perhaps this side effect might help you fall asleep.
I hope this is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can U Get HIV From Cut In Mouth?
- Can You Contract HIV From Touching Penis?
- Can You Get HIV From Licking Nipple?
- Chances Of Getting HIV From Unprotected Oral Sex Without Ejaculation
- Probability Of Getting HIV From Nipple Sucking
- Unprotected Sex Without Ejaculation And HIV Transmission Risk
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.